Alert archive / Ohio / River Flood Warnings in 2011

River Flood Warning 96, NWS Wilmington, OH

December 23, 2011Pike County, Scioto County, Ohio

NWS Wilmington, OH issued this river flood warning at Dec 23, 2011, 10:25 AM EST for Pike County, Scioto County, Ohio. It took effect at Dec 23, 2011, 8:20 PM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2011, 10:25 AM EST (15:25 UTC)
In effect from
Dec 23, 2011, 8:20 PM EST
Expired
Dec 24, 2011, 1:21 PM EST
In force
17 hr
Issued by
NWS Wilmington, OH
Flood severity
Minor

Counties Pike County, OH, Scioto County, OH

The radar

The Cincinnati radar (KILN), 87 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Scioto River at Piketon (PKTO1).

Action stage
17 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03237020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

333 
WGUS41 KILN 231525
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1025 AM EST FRI DEC 23 2011

...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS...

  SCIOTO RIVER AT PIKETON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER DEPTH MAY BE DEEPER THAN IT APPEARS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS 
RADIO.

&&

OHC131-145-240325-
/O.NEW.KILN.FL.W.0096.111224T0900Z-111225T2024Z/
/PKTO1.1.ER.111224T0900Z.111225T0000Z.111225T1424Z.NO/
1025 AM EST FRI DEC 23 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SCIOTO RIVER AT PIKETON.
* FROM LATE TONIGHT TO SUNDAY AFTERNOON.
* AT 10 AM THE STAGE WAS 16.1 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18 FEET. 
* THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY SATURDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 19.0 FEET BY SATURDAY EVENING. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY LATE SUNDAY MORNING.
* AT STAGES NEAR 19.0 FEET, FLOOD WATERS BEGIN SPILLING ONTO LOW LYING 
  COUNTY ROADS NEAR THE SCIOTO RIVER IN PIKE AND NORTHERN SCIOTO 
  COUNTIES.
  

$$
5 follow-up statements
155 
WGUS81 KILN 231931
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
231 PM EST FRI DEC 23 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  SCIOTO RIVER AT CIRCLEVILLE
  SCIOTO RIVER AT PIKETON

OHC129-240331-
/O.EXT.KILN.FL.W.0095.000000T0000Z-111224T2300Z/
/CRCO1.1.ER.111223T0054Z.111224T0000Z.111224T1700Z.NO/
231 PM EST FRI DEC 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT CIRCLEVILLE
* UNTIL SATURDAY EVENING.
* AT 1 PM THE STAGE WAS 15.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 15.7 FEET BY THIS EVENING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW AFTERNOON.
* AT STAGES NEAR 15.5 FEET, LOWLAND FLOODING CONTINUES...WHILE FLOODING 
  BEGINS ALONG ISLAND ROAD.
  

$$

OHC131-145-240331-
/O.EXT.KILN.FL.W.0096.111224T0120Z-111225T2024Z/
/PKTO1.1.ER.111224T0120Z.111224T1800Z.111225T1424Z.NO/
231 PM EST FRI DEC 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT PIKETON
* FROM THIS EVENING TO SUNDAY AFTERNOON.
* AT 2 PM THE STAGE WAS 17.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18 FEET.
* THE RIVER WILL RISE ABOVE FLOOD STAGE THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 19.1 FEET BY EARLY TOMORROW AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE LATE SUNDAY MORNING.
* AT STAGES NEAR 19.0 FEET, FLOOD WATERS BEGIN SPILLING ONTO LOW LYING 
  COUNTY ROADS NEAR THE SCIOTO RIVER IN PIKE AND NORTHERN SCIOTO 
  COUNTIES.
  

$$
103 
WGUS81 KILN 240215
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
915 PM EST FRI DEC 23 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  SCIOTO RIVER AT CIRCLEVILLE
  SCIOTO RIVER AT PIKETON

OHC129-241015-
/O.EXT.KILN.FL.W.0095.000000T0000Z-111224T1712Z/
/CRCO1.1.ER.111223T0054Z.111224T0100Z.111224T1112Z.NO/
915 PM EST FRI DEC 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT CIRCLEVILLE
* UNTIL SATURDAY AFTERNOON.
* AT 8 PM THE STAGE WAS 15.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW 
  MORNING.
* AT STAGES NEAR 15.5 FEET, LOWLAND FLOODING CONTINUES...WHILE FLOODING 
  CONTINUES ALONG ISLAND ROAD.
  

$$

OHC131-145-241015-
/O.EXT.KILN.FL.W.0096.000000T0000Z-111225T1500Z/
/PKTO1.1.ER.111224T0800Z.111224T1800Z.111225T0900Z.NO/
915 PM EST FRI DEC 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT PIKETON
* UNTIL SUNDAY MORNING.
* AT 8 PM THE STAGE WAS 17.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18 FEET.
* THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY TOMORROW MORNING AND 
  CONTINUE TO RISE TO NEAR 18.4 FEET BY EARLY TOMORROW AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING.
* AT STAGES NEAR 18.0 FEET, LOWLAND AGRICULTURAL FLOODING WORSENS...AND 
  BACKWATER FLOODING OCCURS ALONG CREEKS AND STREAMS NEAR THE SCIOTO 
  RIVER IN PIKE AND SCIOTO COUNTIES.
  

$$
103 
WGUS81 KILN 240930
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
430 AM EST SAT DEC 24 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  SCIOTO RIVER AT CIRCLEVILLE
  SCIOTO RIVER AT PIKETON

OHC129-241730-
/O.EXT.KILN.FL.W.0095.000000T0000Z-111225T0248Z/
/CRCO1.1.ER.111223T0054Z.111224T0430Z.111224T2048Z.NO/
430 AM EST SAT DEC 24 2011

...FLOODING NOW EXPECTED TO CONTINUE UNTIL THIS EVENING... 
THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT CIRCLEVILLE
* UNTIL THIS EVENING.
* AT 3 AM THE STAGE WAS 15.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET.
* THE RIVER WILL FALL TO BELOW FLOOD STAGE BY LATE THIS 
  AFTERNOON.
* AT STAGES NEAR 15.5 FEET, LOWLAND FLOODING CONTINUES...WHILE FLOODING 
  OCCURS ALONG ISLAND ROAD.
  

$$

OHC131-145-241730-
/O.CON.KILN.FL.W.0096.000000T0000Z-111225T1500Z/
/PKTO1.1.ER.111224T0916Z.111224T1800Z.111225T0900Z.NO/
430 AM EST SAT DEC 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT PIKETON
* UNTIL SUNDAY MORNING.
* AT 4 AM THE STAGE WAS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18 FEET.
* THE RIVER WILL RISE TO NEAR 18.4 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW
  FLOOD STAGE EARLY TOMORROW MORNING.
* AT STAGES NEAR 18 FEET, LOWLAND AGRICULTURAL FLOODING WORSENS...AND 
  BACKWATER FLOODING OCCURS ALONG CREEKS AND STREAMS NEAR THE SCIOTO 
  RIVER IN PIKE AND SCIOTO COUNTIES.
  

$$
760 
WGUS81 KILN 241424
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
924 AM EST SAT DEC 24 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  SCIOTO RIVER AT CIRCLEVILLE
  SCIOTO RIVER AT PIKETON

OHC129-242224-
/O.EXT.KILN.FL.W.0095.000000T0000Z-111225T0400Z/
/CRCO1.1.ER.111223T0054Z.111224T0430Z.111224T2200Z.NO/
924 AM EST SAT DEC 24 2011

...FLOODING NOW EXPECTED TO CONTINUE UNTIL THIS EVENING... 
THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT CIRCLEVILLE
* UNTIL THIS EVENING.
* AT 8 AM THE STAGE WAS 15.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS 
  AFTERNOON.
* AT STAGES NEAR 15.0 FEET, LOW LYING AGRICULTURAL AND BOTTOM LAND 
  BECOMES FLOODED...WHILE FLOODING OCCURS ALONG ISLAND ROAD.
  

$$

OHC131-145-242224-
/O.EXT.KILN.FL.W.0096.000000T0000Z-111225T0600Z/
/PKTO1.1.ER.111224T1800Z.111224T1800Z.111225T0000Z.NO/
924 AM EST SAT DEC 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT PIKETON
* UNTIL LATE TONIGHT.
* AT 9 AM THE STAGE WAS 17.9 FEET.
* FLOOD STAGE IS 18 FEET.
* THE RIVER IS EXPECTED TO REMAIN NEAR FLOOD STAGE THROUGH THIS AFTERNOON.
* AT STAGES NEAR 18.0 FEET, LOWLAND AGRICULTURAL FLOODING WORSENS...AND 
  BACKWATER FLOODING OCCURS ALONG CREEKS AND STREAMS NEAR THE SCIOTO 
  RIVER IN PIKE AND SCIOTO COUNTIES.
  

$$
426 
WGUS81 KILN 241821
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
121 PM EST SAT DEC 24 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...

  SCIOTO RIVER AT PIKETON

OHC131-145-241851-
/O.CAN.KILN.FL.W.0096.000000T0000Z-111225T0600Z/
/PKTO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
121 PM EST SAT DEC 24 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SCIOTO RIVER AT PIKETON.
* AT 1 PM THE STAGE WAS 17.8 FEET.
* FLOOD STAGE IS 18 FEET.
* THE RIVER CRESTED NEAR THE FLOOD STAGE OF 18.0 FEET THIS MORNING.  
  THE RIVER WILL CONTINUE TO FALL TO 17.2 FEET BY SUNDAY MORNING.
* AT STAGES NEAR 18.0 FEET, LOWLAND AGRICULTURAL FLOODING OCCURS...AND 
  BACKWATER FLOODING OCCURS ALONG CREEKS AND STREAMS NEAR THE SCIOTO 
  RIVER IN PIKE AND SCIOTO COUNTIES.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Dec 23, 9:55 AM EST, 30 minutes earlier.

Area forecast discussion, Dec 23, 9:55 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
955 AM EST FRI DEC 23 2011

.SYNOPSIS...
A WEAK UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION
TODAY...RESULTING IN SOME PATCHY DRIZZLE AND LIGHT RAIN AND SNOW.
HIGH PRESSURE WILL THEN BUILD INTO THE AREA FOR THE CHRISTMAS
WEEKEND...BRINGING DRY CONDITIONS AND SLIGHTLY ABOVE NORMAL
TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LINE OF RA ALONG THE LEADING EDGE OF THE CAA AHEAD OF H5 VORT AXIS
CONTINUES TO WORK S AND E. THE LINE IS FAIRLY WELL DEFINED...SO
UPPED POPS WITH IT TO LIKELY. BEHIND IT IS AN AREA OF LIGHT
RAIN/DRIZZLE AND POSSIBLY AS FEW FLURRIES. MUCH OF COLUMN IS
WARMER THAN -10 BUT ILN SOUNDING IS SHOWING A MOIST AREA RIGHT
AROUND H7 THAT IS AROUND -10...SO THAT MIGHT PRODUCE A FEW ICE
CRYSTALS FOR SNOW PRODUCTION...THUS THE CHANCE FOR A FLURRY.

DROPPED HIGHS DOWN A DEGREE OUR SO IN THE SRN HALF OF THE FA BASED
ON UPSTREAM TEMPERATURES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
ANOTHER WEAK MID LEVEL DISTURBANCE WILL PIVOT DOWN ACROSS THE GREAT
LAKES TONIGHT. THE BEST FORCING WITH THIS WILL REMAIN OFF TO OUR
NORTH SO WILL MAINTAIN A DRY FORECAST OVERNIGHT...BUT WILL ALLOW
FOR A FEW MORE CLOUDS ACROSS THE NORTH WITH THIS FEATURE. A
SIMILAR SHORT WAVE WILL PUSH DOWN ACROSS THE GREAT LAKES ON
SUNDAY...BUT AGAIN THINK BETTER CHANCE FOR ANY PCPN WITH THIS WILL
REMAIN OFF TO OUR NORTH AND EAST. MEANWHILE TO THE SOUTH OF THESE
DISTURBANCES...SURFACE HIGH PRESSURE WILL TRY TO BUILD IN ACROSS
THE MID OHIO VALLEY THROUGH SUNDAY. THIS WILL HELP KEEP LOW LEVEL
FLOW OUT OF THE WEST AND RESULT IN TEMPS A FEW DEGREES ABOVE
NORMAL ON INTO MONDAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
THERE ARE STILL CONSIDERABLE DIFFERENCES WITH THE 00Z MODELS IN
REGARD TO POSSIBLE SYSTEM FOR TUESDAY. THE OPERATIONAL 00Z GFS
KEEPS MORE OF A DRY ZONAL FLOW PATTERN OVER THE REGION...WHILE THE
00Z ECMWF REMAINS MORE AMPLIFIED AND CONTINUES TO TRY TO BRING
SOUTHERN STREAM MOISTURE UP INTO THE OHIO VALLEY MONDAY NIGHT INTO
TUESDAY. THIS IS BACKED UP BY THE 00Z GEM AND EVEN A FEW OF THE
GFS ENSEMBLE MEMBERS ARE LOOKING MORE AMPLIFIED. AS A
RESULT...WILL GO AHEAD AND INTRODUCE CHANCE POPS FOR MONDAY NIGHT
AND TUESDAY....BUT STILL KEEP THEM ON THE LOW SIDE DUE TO SOME OF
THE UNCERTAINTY. PTYPE COULD BE A BIT OF AN ISSUE BUT RIGHT NOW IT
LOOKS LIKE ENOUGH WARM AIR WILL STILL BE IN PLACE AND/OR PULLED UP
INTO THE REGION TO RESULT IN MORE RAIN THAN SNOW.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
A FRONTAL BOUNDARY PUSHING SOUTHEAST ACROSS THE OHIO VALLEY WILL
PRODUCE MVFR WITH TEMPO IFR CIGS AND VSBYS THROUGH 15Z. AREAS OF
DRIZZLE WILL ALSO OCCUR...POSSIBLE CHANGING OVER TO LIGHT SNOW FOR
KDAY AROUND SUNRISE. AFTER 15Z...GRADUAL IMPROVING CIGS AND VSBYS
ARE EXPECTED BEGINNING AT THE WESTERN TAF SITES...SPREADING
EASTWARD TOWARD THE LATE AFTERNOON. TONIGHT...CIGS WILL IMPROVE TO
VFR AS DRIER AIR MOVES INTO THE AREA.

OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...JGL
NEAR TERM...SITES
SHORT TERM...JGL
LONG TERM...JGL
AVIATION...LATTO
Hazardous weather outlook, Dec 23, 4:10 AM EST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
410 AM EST FRI DEC 23 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>063-065-070>072-074-077>081-240915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-FAIRFIELD-
BUTLER-WARREN-CLINTON-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-
410 AM EST FRI DEC 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ064-073-082-088-240915-
PICKAWAY-ROSS-PIKE-SCIOTO-
410 AM EST FRI DEC 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND SOUTH
CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

SOME LOCATIONS ALONG THE SCIOTO RIVER ARE FORECAST TO APPROACH
FLOOD OR EXCEED FLOOD STAGE. PLEASE REFER TO THE LATEST FLOOD
PRODUCTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SOME LOCATIONS ALONG THE SCIOTO RIVER ARE FORECAST TO APPROACH
FLOOD OR EXCEED FLOOD STAGE THROUGH THE WEEKEND. PLEASE REFER TO
THE LATEST FLOOD PRODUCTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in Ohio, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.